Hail, Van Zandt
- When
- July 19, 10:53 PM CST
- Where
- Van Zandt County, Ben Wheeler
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.450, -95.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 19, 8:53 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 953 PM CDT WED JUL 19 2006 .UPDATE... MCS STILL PROPAGATING WSW/D...BUT IS BECOMING MORE OUTFLOW DOMINATED AND WILL TAKE SEVERE OUT OF WORDING IN FCST...BUT WILL KEEP ISOLD DOWNBURST POTENTIAL IN HWO WORDING. PER MOVEMENT...HAVE TAKEN POPS DOWN QUITE A BIT N OF I-20 IN THE NE COUNTIES E OF DALLAS...BUT HELD THEM TO MID-HIGH CHANCE DOWN S OF I-20/E OF I-35. OTHERWISE...FCST LOOKS ON TRACK FOR THE MOST PART...WITH SOME LINGERING ISOLD SHOWERS/STORMS WACO-SWD DURING THE DAYBREAK HRS POSSIBLY. UPDATES ON THE WAY. && .PREV DISCUSSION... /ISSUED 757 PM CDT WED JUL 19 2006/ UPDATE... INTERESTING CONVECTIVE SCENARIO SHOWING UP OVER LA/WRN MS LATE THIS AFTN...AND NOW EARLY EVE. STOUT UPPER RIDGE ANCHORED OVER THE WRN HI PLAINS AND 4-CORNERS IS ONLY KEEP THE WRN HALF OF N TX PROTECTED ATTM...WITH THE ERN HALF MORE IN A WEAKNESS. STRONG SHORTWAVE DISTURBANCE HAS IS NOW ROUNDING SERN PERIPHERY OF THE UPPER RIDGE AND HAS DEVELOPED A PRETTY IMPRESSIVE...FAST WSWD PROPAGATING MCS NOW MOVING W/SWD AT 30-40 MPH ACROSS WRN LA AND TOWARD E TX. GFS40 IS THE ONLY MODEL WHO NOTED SUCH A POSSIBLE SYSTEM...AND ITS DEAD ON ATTM...SO FOLLOWING IT FOR UPDATED FCST. GFS40 CORFIDI VECTORS DO SHOW A 40-50 KTS WSW PROPAGATION THROUGH THE OVERNIGHT INTO SE COUNTIES AND WITH STRONG MESO-HIGH NOTED OVER ERN LA/SRN MS...I DONT DISAGREE WITH THAT AT ALL. THETA-E LAPSE RATES...WHICH ARE GOOD MEASURE OF INSTABILITY WITH REGARD TO WET MICROBURST POTENTIAL LOOK TO STAY BETWEEN -3 AND -4.5 OVER E/SE ZONES THROUGH 06-09Z...WHICH IS RATED AS RATED IN THE MED-HIGH TO HIGH RISK FOR MICROBURSTS WITH DAMAGING WINDS AND POSSIBLY SOME MARGINALLY SEVERE HAIL OVER AREAS SE OF A CANTON... CORSICANA...WACO...TEMPLE LINE. BIG THING HERE IS UNCERTAINTY ON HOLD THIS SYSTEM HOLDS UP AFTER DARK. TRIED NOT TO GET TOO CARRIED AWAY AND JUST MATCH UP WITH SURROUNDING OFFICES TO THE S-E OF N TX AND GO WITH A GUT FEELING. UPDATES ALREADY OUT. HWOFWD (HAZARDOUS WX OUTLOOK) TO BE UPDATED SOON. PREV DISCUSSION... /ISSUED 620 PM CDT WED JUL 19 2006/ AVIATION... 620 PM CDT THUNDERSTORMS TO THE EAST WILL GRADUALLY DISSIPATE WITH THE LOSS OF DAYTIME HEATING...POSING NO THREAT TO TAF SITES. A FEW HIGH CLOUDS POSSIBLE THIS EVENING FROM THUNDERSTORM DEBRIS. EXPECT INVADING CLOUDS TO THIN CONSIDERABLY AND BE OF LITTLE CONSEQUENCE. WINDS WILL AGAIN VEER SSW/SW AROUND DAYBREAK...BUT SPEEDS SHOULD BE LIGHT. AN ADDITIONAL FM GROUP UNNECESSARY. EASTERLY FLOW ALOFT WILL EVENTUALLY USHER IN MORE MID-LEVEL MOISTURE THROUGH THURSDAY. HOWEVER...EVEN WITH BL DEPTHS IN EXCESS OF 10KFT... APPEARS THAT CU WILL BE ONLY FEW. 25 AVIATION... 250 PM CDT THERE ARE NO AVIATION PROBLEMS TODAY. OTHER THAN A FEW CUMULUS CLOUDS AND LIGHT WINDS...CONDITIONS ARE EXCELLENT. THUNDERSTORMS ARE NOT LIKELY...AS THERE ARE NO BOUNDARIES FOR THUNDERSTORMS TO FORM ALONG...AND A CAPPING INVERSION ALOFT HAS STRENGTHENED ACROSS THE AREA. #26 PREV DISCUSSION... 244 PM CDT THE HEAT WILL CONTINUE THROUGH FRIDAY BEFORE DIMINISHING THIS WEEKEND. WE/VE EXTENDED THE HEAT ADVISORY INTO FRIDAY FOR AREAS NORTH OF A BRECKENRIDGE TO ATHENS LINE. HIGHS WILL BE A FEW DEGREES COOLER FRIDAY OVER THE SOUTHERN COUNTIES AS THE UPPER LEVEL HIGH BEGINS TO RETREAT WESTWARD. THE PROBLEM OF THE DAY IS PRE-FRONTAL WARMING ON FRIDAY...HOW FAR SOUTH THE FRONT MOVES BY SUNDAY...AND CHANCE OF RAIN THIS WEEKEND AND NEXT WEEK. ALSO...THERE MAY BE INCREASED FIRE DANGER ON SATURDAY AS WINDS TURN NORTHERLY AND DRIER AIR BEGINS TO PUSH SOUTHWARD. THE NAM MODEL SHOWS CONSIDERABLE PRE-FRONTAL WARMING SFC-850MB ON FRIDAY WHILE THE GFS DOES NOT SHOW HARDLY ANY. DECIDED TO FOLLOW THE NAM MODEL AND JACKED UP MAXS ON FRIDAY WHERE THE HEAT ADVISORY WAS EXTENDED. AS FOR CONVECTION...MODELS CONTINUE TO WAVER ON TIMING AND COVERAGE SAT-SUN AS THEY PUSH THE FRONT TO THE COAST. HAVE DECIDED TO BE A LITTLE CONSERVATIVE AND FOLLOW THE ECMWF MODEL FOR NEXT WEEK. ERGO... WILL KEEP LOW CHANCE POPS (20-30%) OVER THE CWA THIS WEEKEND AND MON-WED. WE SHOULD HAVE A BETTER GRASP ON TSRA CHANCES WITH THURSDAY MODEL RUNS. HOWEVER...DECIDED TO TRIM POPS NEXT WEEK OVER THE NORTHWEST WHERE SURFACE MOISTURE AND INSTABILITY WILL BE MORE LIMITED. 75 FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM FRIDAY FOR TXZ091-TXZ092-TXZ093-TXZ094- TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-TXZ107- TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-TXZ123- TXZ131-TXZ133-TXZ134-TXZ135. HEAT ADVISORY UNTIL MIDNIGHT FRIDAY FOR TXZ129-TXZ130-TXZ132- TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156- TXZ157-TXZ158-TXZ159-TXZ160-TXZ161. && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM FRIDAY FOR TXZ091-TXZ092-TXZ093-TXZ094- TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-TXZ107- TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-TXZ123- TXZ131-TXZ133-TXZ134-TXZ135. HEAT ADVISORY UNTIL MIDNIGHT FRIDAY FOR TXZ129-TXZ130-TXZ132- TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156- TXZ157-TXZ158-TXZ159-TXZ160-TXZ161. && 05/75
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1007 PM CDT WED JUL 19 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1007 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT ISOLATED WET MICRO-BURSTS WITH DAMAGING WINDS TO 60 MPH ARE STILL POSSIBLE SOUTHEAST OF A CANTON...CORSICANA...GROESBECK...HEARNE LINE OVERNIGHT. HOWEVER..MOST ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS WITH GUSTY WINDS TO 40 MPH...CLOUD-TO-GROUND LIGHTNING...AND POSSIBLY SOME VERY SMALL HAIL. OTHERWISE...A HEAT ADVISORY CONTINUES IN PLACE TONIGHT FOR ALL BUT LEON...MILAM...AND AND ROBERTSON COUNTIES...AS DANGEROUSLY HOT CONDITIONS CONTINUE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY MORNING SOUTH OF A COMANCHE...HILLSBORO...PALESTINE LINE. HOT CONDITIONS ARE EXPECTED AGAIN THURSDAY AND FRIDAY ACROSS NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT THROUGH THURSDAY...FOR ALL BUT LEON...MILAM...AND ROBERTSON COUNTIES. ANOTHER HEAT ADVISORY IS IN EFFECT FRIDAY...FOR AREAS NORTH OF A BRECKENRIDGE...CLEBURNE... ATHENS LINE. THIS DANGEROUS SITUATION WILL EASE THIS WEEKEND AS A COOL FRONT MOVES THROUGH THE REGION...BRINGING NEAR NORMAL TEMPERATURES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EXTREME SOUTHEAST PORTIONS OF NORTH TEXAS THURSDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA SATURDAY AND SUNDAY. FINALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NEXT MONDAY AND TUESDAY...MAINLY SOUTHEAST OF AN EASTLAND...FORT WORTH...PARIS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT SOUTHEAST OF A CANTON... CORSICANA...GROESBECK...HEARNE LINE. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1118 PM CDT WED JUL 19 2006 TXZ122-135-200445- HENDERSON-VAN ZANDT- 1118 PM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A A STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL 5 MILES NORTH OF TYLER...MOVING WEST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CHANDLER...EDOM AND VAN. PEA-SIZED HAIL AND WIND GUSTS TO BETWEEN 40 TO 50 MPH CAN BE EXPECTED FROM THIS STORM...ALONG WITH DANGEROUS LIGHTNING. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
The Dallas/Ft Worth radar (KFWS), 151 km away, was scanning. The volume nearest the first event began at 04:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526783.